MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 641CX0410
Medical Device Problem Codes Difficult To Position (1467); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continued from d2b: krd/hcg.Conclusion: the device was returned for analysis.The coil was returned stretched and entangled around the device positioning unit (dpu).The coil was stretched at the proximal section with the distal section retaining its secondary shaping and primary winding.No manufacturing defects were found.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint the stretching of the coil was confirmed.While the root cause of the stretching cannot be determined, the most likely contributing factor to the coil stretching may have occurred due to the coil becoming anchored either on the coils already dwelling inside the aneurysm, on itself, or on the distal tip of the microcatheter.For optimum product performance and to prevent potential complications, the instructions for use (ifu) recommends, ¿caution: if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.Caution: if the microcoil is positioned at a relative sharp angle to the microcatheter, a microcoil may stretch or break as it is being withdrawn.By repositioning the distal tip of the catheter at or slightly inside the ostium of the aneurysm, the microcoil may be more easily funneled back into the microcatheter¿¿ in addition without the return of the unidentified microcatheter used in the procedure, it cannot be determined if this component contributed to the complaint event.The complaint of the coils positioning difficulty cannot be confirmed.Without the target dimensions, the product catalog number of all coils previously used, the identification of the microcatheter, no photographic evidence, and due to severe coils stretching, the root cause of the positioning difficulty inside the target site cannot be determined nor can a contributing factor be affixed.Since there was no evidence to suggest the event was related to a manufacturing issue, no corrective actions will be taken at this time.This is an initial/final mdr report.
 
Event or Problem Description
As reported by a healthcare professional, an orbit galaxy g2 coil (641cx0410/s00065) was difficult to position, and stretched while been pulled back from the aneurysm.The event occurred during stent assisted coil embolization of a wide neck siphon aneurysm.A neuroform stent was placed to cover the neck of the aneurysm.Other coils had been placed prior to placing the g2 into the aneurysm.The physician was not satisfied with the shape of the coil after inserting 2/3 to 3/4 into the aneurysm, so it was pulled back to place it once more.During the pull, the coil stretched.They were able to pull the entire coil back into the microcatheter without difficulty, but it was totally stretched.There had been no friction during insertion of the coil and no apparent coil entanglement.A continuous flush had been maintained through the microcatheter.It was reported that the coil was used as normal.There were no patient adverse events and the procedure was completed with a same like product.The event resulted in a 10 minute procedure delay.The microcatheter had been reshaped prior to use with use with the shaping mandrel.It was reported that the device would be returned for analysis.

Brand Name
ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6479922
Report Number2954740-2017-00071
Device Sequence Number19096325
Product Code HCG
UDI-Device Identifier10878528009389
UDI-Public(01)10878528009389(17)210430(10)S00065
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K120686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Catalogue Number641CX0410
Device Lot NumberS00065
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2017
Initial Report FDA Received Date04/11/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NEUROFORM STENT